The real-time control of multiple queues handling traffic of different nature is obtaining increasing relevance in both the uplink and downlink of wireless telecommunication networks, characterised by the presence of a central access point. Such is the case of satellite networks, with either on-board processing or double-hop configuration, besides a number of terrestrial local and metropolitan wireless networks. Given a certain amount of available bandwidth, the problem is that of deciding, within a certain time frame, the allocation of bandwidth partitions for each traffic queue, whose packets are awaiting transmission; eventually, this determines the transmission rates to be passed to the scheduler and to the physical layer adaptive coding and modulation devices. In a satellite network, where this task is accomplished by a master station, residing at the access point, it is possible to take such decisions by means of a centralised controller, based on real-time instantaneous (in the downstream direction) or delayed (in the upstream) information on the queues’ state. The study derives a control law to be used in this task, by adopting an approach based on optimal linear quadratic regulation. Both cases of un-delayed and delayed information are considered. The control laws are tested in a geo-stationary satellite scenario of digital video broadcasting – return channel via satellite (DVB-RCS), and the queues are considered at the medium access control level. Simulation results under real-traffic traces are also presented to highlight the effectiveness of the control and to compare alternative solutions.
Linear quadratic control of service rate allocation in a satellite network / SECCHI R; BARSOCCHI P; F. DAVOLI. - In: IET COMMUNICATIONS. - ISSN 1751-8628. - STAMPA. - 4(2010), pp. 1580-1593.
Scheda prodotto non validato
Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo
|Titolo:||Linear quadratic control of service rate allocation in a satellite network|
|Data di pubblicazione:||2010|
|Citazione:||Linear quadratic control of service rate allocation in a satellite network / SECCHI R; BARSOCCHI P; F. DAVOLI. - In: IET COMMUNICATIONS. - ISSN 1751-8628. - STAMPA. - 4(2010), pp. 1580-1593.|
|Appare nelle tipologie:||01.01 - Articolo su rivista|